Advanced Search
MyIDEAS: Login

Calculation Of Convolution Products Of Piecewise Defined Functions And Some Applications

Contents:

Author Info

  • Mircea I. Cîrnu

    ()
    (Faculty of Applied Sciences, Polytechnic University of Bucharest, Romania)

Registered author(s):

    Abstract

    We present elementary proofs to some formulas given without proofs by K. A. West and J. McClellan in 1993, B. L. Evans and J. H. McClellan in 1994, and J. Cavicchi in 2002, for the calculation of the convolution integrals and sums of piecewise defined functions. Unlike “divide and conquer” strategy, these formulas are of the type “conquer what is divided”. Applications to differential equations, probability theory and linear discrete system theory are given. An example in connexion with the commutativity of the convolution product is also given. For completeness, in Annex we include a proof of the well-known elementary solution method for solving non-homogeneous linear differential equations with constant coefficients, used in the first application. The present work is part of a series of the author’s articles, some of which being published in this Journal, that present the products of convolution, both in discrete and continuous case, and some of their applications.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://www.rebe.rau.ro/RePEc/rau/jisomg/SP12/JISOM-SP12-A5.pdf
    Download Restriction: no

    Bibliographic Info

    Article provided by Romanian-American University in its journal Journal of Information Systems and Operations Management.

    Volume (Year): 6 (2012)
    Issue (Month): 1 (May)
    Pages: 41-52

    as in new window
    Handle: RePEc:rau:journl:v:6:y:2012:i:1:p:41-52

    Contact details of provider:
    Postal: Bd.Expozitiei 1B, Bucuresti, Sector 1, Etaj 5, 012101
    Phone: +4-0372-120.140
    Fax: +4-021-202.91.51
    Email:
    Web page: http://www.rau.ro/
    More information through EDIRC

    Related research

    Keywords: convolution products; piecewise defined functions; non-homogeneous linear differential equations; elementary solution method; distribution functions of random variables; linear discrete system theory.;

    References

    No references listed on IDEAS
    You can help add them by filling out this form.

    Citations

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:rau:journl:v:6:y:2012:i:1:p:41-52. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Alex Tabusca).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.